MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. JELCO® PROTECTIV® SAFETY I.V. CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL, ASD, INC. JELCO® PROTECTIV® SAFETY I.V. CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306501
Medical Device Problem Codes Bent (1059); Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/11/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that upon the removal of a jelco® protectiv® safety i.V.Catheter, a small area of the catheter appeared to be missing.The catheter was bent and the tip was broken in a "v" shape.The removal of the catheter happened in a medical center.It was reported that the patient had other serious medical event.It was also reported that there were no plans for further intervention and that the patient was discharged from the medical center in stable condition.No other adverse health outcomes were reported.

Brand Name
JELCO® PROTECTIV® SAFETY I.V. CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6856050
Report Number3012307300-2017-02000
Device Sequence Number10886463
Product Code FOZ
UDI-Device Identifier10351688071163
UDI-Public10351688071163
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2019
Device Catalogue Number306501
Device Lot Number3302979
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient Weight55